Daily Archives: February 27, 2017

Dear Sir My wife is on kidney dialysis which is done through a Fistula in her arm. Her hemoglobin has been at 153 for the last 5 weeks. She has been on warfarin for the last 10 years, her renal consultant wants to stop all her anti-coagulation therapy, even though she has had 3 letters from the cardiac unit within the last year, saying my wife must must stay on anti-coagulation therapy. She has Heart problems, she has had a TAVI heart operation, Stent into Illiac Artery, TIA Stroke, Angioplasty 3 Stents, a couple of heart attacks, and Cardioversions. A year ago she turned over in bed and felt a sharp pain she was admitted to hospital and a scan revealed a Vascular Injury, Abdomen, arterial tear to rectus muscle. She was kept in hospital for 48 hours as a precaution my wife was given vitamin K and her warfarin was stopped for 48 hours by the advice of the Cardiac unit, the cardiac unit said that it would be ok to restart the warfarin after 48 hours. She has been back on it for the last year. Would you please give me your opinion, is not dangerous to stop all anti-coagulation therapy given my wife’s heart history and with her hemoglobin being high?

I am not able to give medical treatment recommendations without performing a complete history and physical examination.  I suggest that the cardiology consultants and your wife’s nephrologist confer with each other and make a recommendation based on her risks and … Continue reading

Posted in Ask the Doctor, Dialysis, Hypertension/High Blood Pressure, Kidney Failure, Kidney-Related Health Questions, Laboratory Testing, Medication and Kidney Disease, Medication and Kidney Function, Symptoms and Side Effects, Treatments